MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-15-3D-SS
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that was stuck at the hub of the echelon 14 microcatheter and was damaged.The patient was undergoing a coil embolization procedure to treat a right carotid artery unruptured saccular aneurysm.The aneurysm max diameter was 7mm and the neck diameter was 2mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the axium coil and all accessory devices were prepared according to the instructions for use (ifu).When trying to introduce the coil, it pushed out smoothly from the introducer sheath but could not pass through the echelon 14 micro catheter hub.The coil became stuck and was damaged.The catheter was not damaged.There were no patient symptoms, complications, or need for medical or surgical intervention, and the event did not lead to extended hospitalization.The patient outcome was reported as alive with no injury.Additional information received reported continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product analysis # (b)(4):equipment used: video inspection system (m-81805), ruler (m-83361), camera (panasonic lumix dmc-zs5, in-house coil (model: 1pv-12-30-helix lot: a135839) drawing(s) referenced: dwgs145-5092-150 rev.As found condition: the axium prime device and echelon-14 micro catheter were returned for analysis within a shipping pouch; within a sealed plastic biohazard pouch; within an opened axium prime outer carton and within an opened axium prime inner pouch.The axium prime device was returned further within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the axium prime pusher was found bent at 75.0cm from the proximal end (figure d).The axium prime implant coil was found broken/separated from the pusher at the detach element (figure e).The implant coil was found damaged/stretched with the polypropylene filament broken (figure f).No damages or irregularities were found with the echelon-14 hub, micro catheter body, distal tip, or marker bands.Blood was found within the micro catheter (figure h).Testing/analysis: the axium prime device could not be used for resistance testing due to the damaged condition.The echelon-14 total length (to the proximal marker band) was measured to be 152.2cm and the useable length (to the proximal marker band) was measured to be 144.3cm which is within specification (specification: total (ref) = 152cm; usable = 144.0 cm ± 1.5cm).The echelon-14 micro catheter was flushed, water and liquid/dried blood exited from the distal tip.An in-house coil was inserted into the hub (with no resistance encountered), then through the micro catheter (against resistance) and out the distal end, pushing out dried blood particulates (figure j).The inner diameter of the hub was measured to be 0.0165¿, which is within specification (specification: 0.0165¿ minimum).The mandrel used to measure the hub felt resistance at the fuse joint between grilamid and proximal catheter when inserted at an angle (figure l).No gap was found between the grilamid and the hub (figure k).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿resistance at hub¿ and ¿coil resistance/stuck at catheter hub¿ was confirmed.The investigation determined that the cause of the resistance was a due to a ¿step¿ between the grilamid and the proximal catheter.The step in the hub is formed when grilamid (nylon tubing) is not fully fused on to the catheter during hub assembly.The potential for forming a ¿hub step¿ is most likely attributed to manufacturing failure.There was an indication that the event is related to a potential manufacturing issue; therefore, a device history record review will be performed.Liquid and dried blood was found within the micro catheter, which potentially could contribute towards resistance.It is possible insufficient continuous flush was used, causing blood to backflow up the micro catheter.Ngod10 2025-03-26 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21753044
Report Number9617601-2025-00319
Device Sequence Number15508950
Product Code KRD
UDI-Device Identifier00847536008274
UDI-Public00847536008274
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot Number227307346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale